Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

June 19, 2015Martin County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 19, 2015, 10:40 PM CDT for Martin County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 10:40 PM CDT (03:40 UTC)
Expired
Jun 19, 2015, 11:30 PM CDT
In force
50 min
Issued by
NWS Twin Cities, MN

County Martin County, MN

The radar

The Minneapolis radar (KMPX), 154 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WWUS83 KMPX 200340
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1040 PM CDT FRI JUN 19 2015
 
MNZ082-091-200430-
WATONWAN-MARTIN-
1040 PM CDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MARTIN AND SOUTHWESTERN
WATONWAN COUNTIES...

AT 1039 PM CDT...A STRONG THUNDERSTORM WAS NEAR BERGEN...OR NEAR 
WINDOM...MOVING EAST AT 40 MPH. THE STORM WILL CROSS INTO 
SOUTHWESTERN WATONWAN AND WESTERN MARTIN COUNTIES BY 1055 PM. 

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRMONT...SHERBURN...TRUMAN...TRIMONT...WELCOME...ORMSBY...ODIN...
FOXLAKE AND WILBERT.

THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 100.
 
LAT...LON 4359 9485 4390 9486 4391 9485 4386 9439
      4355 9453
TIME...MOT...LOC 0339Z 285DEG 33KT 4382 9506 
$$

AJZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:38 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 19, 6:38 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT FRI JUN 19 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 345 PM CDT FRI JUN 19 2015

EVERYTHING STILL LOOKS ON TRACK TO SEE A BOWING MCS MOVE ACROSS THE
AREA TONIGHT. WHERE THERE IS MORE UNCERTAINTY IS WHAT HAPPENS OUT
AHEAD OF THIS SYSTEM IN SRLY FLOW AND WAA. THIS HAS RESULTED IN AN
IMPRESSIVE LINE OF THUNDERSTORMS OVER CENTRAL SODAK. NONE OF THE
GUIDANCE REALLY PICKED UP ON THIS ALL THAT WELL...BUT BY 00Z...THE
HRRR AND A COUPLE OF THE HOPWRF MEMBERS SHOW SOME ACTIVITY IN WRN
MN. BASED ON WHERE ACTIVITY AND INSTABILITY ARE AT THE MOMENT...
THINK THIS IS TOO FAR EAST TO SEE ANYTHING THIS EVENING AND THINK
ANY OF THIS SORT OF ACTIVITY WOULD STAY TO OUR WEST/SW...BACK WHERE
THE INSTABILITY RESIDES.

FOR TONIGHT...THERE IS STRONG MODEL AGREEMENT IN THE CAMS ON AN
BOWING MCS DEVELOPING OVER SODAK. THIS MAKES PLENTY OF SENSE WHEN
LOOKING AT THE DETERMINISTIC MODELS...WHICH CONTINUE TO SHOW A SRLY
LLJ INCREASING TO AROUND 50 KTS BENEATH A WRLY 60 KT MID-LEVEL JET.
THE WAVE THAT WILL BE RESPONSIBLE FOR THIS SYSTEM IS CURRENTLY
MOVING ACROSS MT. STORMS SHOULD BEGIN TO BUILD IN ERN MONTANA
BETWEEN 3 AND 5 PM AND CONGEAL INTO A FORWARD PROPAGATING MCS
BETWEEN 7 AND 10 PM ALONG THE WRN NORTH/SOUTH DAKOTA BORDER. STORM
MOTION OFF THE HI-RES MODELS IS NEARLY 50 MPH...WHICH MATCHES UP
WELL WITH THE FORWARD PROPAGATING CORFIDI VECTORS OFF THE NAM. THIS
FORWARD MOTION IS WHAT WILL DRIVE THE HIGH WIND THREAT THIS
EVENING...BUT WILL ALSO DIMINISH PRECIPITATION TOTALS THAT WE SEE.
THOUGH PWATS UP NEAR 1.5 INCHES FAVOR A HEAVY RAIN THREAT...THE
FORWARD MOTION OF THE SYSTEM WILL REALLY CUT DOWN ON RAINFALL TOTALS
AND THINK ANY FLASH FLOOD THREAT WE HAVE TONIGHT WOULD COME WITHIN
THE COMMA HEAD OF A MATURE MCS IF ONE WERE TO DEVELOP.

AS FOR TIMING THIS SYSTEM IN THE GRIDS...GIVEN THE SPEED ITS
MOVING...FOLLOWED THE FASTER CAMS. THIS RESULTED IN SOMETHING CLOSE
TO WHAT THE HRRR HAS...SWITCHING TO THE HIRES-ARW ONCE WE GET PAST
THE 15 HOURS OF THE HRRR. ONE CONCERN FOR SEEING CONVECTION EARLIER
IS SOME OF THE CAMS ARE ALSO SHOWING A LEAD BAND OF WAA ELEVATED
CONVECTION DEVELOPING DIRECTLY AHEAD OF THE BOW. IF THIS WERE TO
OCCUR IT WOULD LEAD TO TWO THINGS...AN INCREASE IN THE SEVERE
THREAT...INCLUDING THE POSSIBILITY OF SOME BRIEF SPIN UPS. BESIDE
THAT...THIS WOULD HELP WITH THE HEAVY RAIN TREAT AS THE WAA BAND
WOULD RESULT IN A LEAD BAND OF HEAVY RAIN OUT AHEAD OF THE SQUALL
LINE...AND THIS WOULD ALSO BE THE SAME REGION WHERE COMMA HEAD
PRECIP WOULD BE MOST LIKELY.

FOR SATURDAY...THIS LINE WILL BE FALLING APART DURING THE MORNING
OVER WRN WI. BY THE AFTERNOON...NW WINDS WILL BE DEVELOPING WITH
DRIER AIR WORKING IN. LOOKING MORE AND MORE LIKELY THAT WE WILL NOT
SEE ANY ADDITIONAL PRECIP IN THE MPX CWA THE REST OF SATURDAY...WITH
AFTERNOON CONVECTION DEVELOPING FROM THE QUAD CITIES UP TOWARD GREEN
BAY. LEFT SOME CHANCE POPS IN DURING THE AFTERNOON FOR CONTINUITY...
BUT IF HI-RES MODELS CONTINUE TO SHOW A LACK OF STORMS SATURDAY
AFTERNOON IN THE MPX AREA...WE COULD PROBABLY JUST GO DRY FOR
SATURDAY.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 PM CDT FRI JUN 19 2015

THE FIRST HALF OF THE LONGER TERM WILL FEATURE PERIODIC
PRECIPITATION EVENTS AS A SERIES OF SHORT WAVES PUSH THROUGH IN
THE STRONG BELT OF WESTERLY ACROSS THE NORTHERN TIER OF STATES.
THE POLAR FRONT WILL MEANDER BACK AND FORTH ACROSS OUR AREA
THROUGH EARLY NEXT WEEK RESULTING IN SMALL CHANCES FOR SHOWERS AND
THUNDERSTORMS. THE BEST AGREEMENT FOR PRECIPITATION EARLY ON
BETWEEN THE GFS AND ECMWF IS SUNDAY NIGHT INTO EARLY MONDAY AND
THEN AGAIN FROM LATE TUESDAY INTO WEDNESDAY. THE FRONTAL BOUNDARY
THEN BECOMES MORE STATIONARY BY MID WEEK FROM NEBRASKA THROUGH
NORTHERN ILLINOIS. IT/S THE MID WEEK PERIOD THAT IS TROUBLESOME
FOR HEAVY RAIN WITH THUNDERSTORM COMPLEXES EXPECTED TO MOVE ALONG
AND NORTH OF THIS BOUNDARY. A CHECK OF THE CIPS ANALOGS SHOWS THE
CHANCES FOR SIGNIFICANT RAIN AMOUNTS HIGHEST FROM NORTHERN IA
THROUGH NORTHERN IL...WHICH IS QUITE SIMILAR TO THE FORECAST FROM
THE 12Z ECMWF. HENCE...GRIDDED PRECIPITATION CHANCES ARE HIGHEST
ACROSS SOUTHERN MN THROUGH THE MID WEEK PERIOD. THE LATER HALF OF
NEXT WEEK INTO THE WEEKEND WILL FEATURE A BUILDING RIDGE IN THE
WEST WITH A DEEP TROUGH DEVELOPING ACROSS THE WESTERN GREAT LAKES.
THIS WILL LEAD TO MORE SHOWER CHANCES...ESPECIALLY FROM FRIDAY
ONWARD AS WELL AS SPREAD OUT MORE EVENLY ACROSS THE FA. LOW/HIGH
TEMPERATURES THROUGH NEXT FRIDAY (FIRST WEEK OF SUMMER) ARE
FORECAST TO BE QUITE CLOSE TO SEASONAL VALUES.

LOOKING AT THIS COMING SATURDAY NIGHT...THERE IS GOOD AGREEMENT IN
THE DETERMINISTIC MODELS THAT A COOL FRONT WILL BE PUSHING EAST OF
OUR WI COUNTIES IN THE EVENING. HENCE...ONLY A FEW SHOWERS ARE
EXPECTED IN THE EVENING ACROSS WEST CENTRAL WI WITH DRY WEATHER
ELSEWHERE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 630 PM CDT FRI JUN 19 2015

A COMPLEX OF THUNDERSTORMS IN EASTERN SD WILL BE THE MAIN CONCERN
IN THE FIRST 6 HRS WITH ISOLD/SCT CONVECTION AFFECTING KRWF/KAXN.
CONFIDENCE IS LOW ON AFFECTING THE AIRPORT GROUNDS. SO KEPT VCSH
OR NIL AT THIS TIME. INSTABILITY IS LACKING IN EASTERN MN THIS
EVENING...SO IF ANY ACTIVITY MOVES INTO THIS AREA...ANY
PRECIPITATION WILL BE ISOLD. CIGS WILL BE VFR...EXCEPT IN THE
VCNTY OF THE TSRA.

AFT MIDNIGHT...A LINE OF TSRA REMAINS ON TRACK TO AFFECT KAXN/KRWF
WITH A PERIOD OF HEAVY RAINFALL AND GUSTY WINDS BETWEEN 6-9Z.
SOME OF THE WIND GUSTS COULD APPROACH SVR LIMITS. CONFIDENCE IS
MEDIUM ON THIS LINE MOVING THRU WESTERN MN AFTER MIDNIGHT. FURTHER
EAST...THIS LINE WILL LIKELY WEAKEN SOME BUT STILL HAVE THE
POTENTIAL OF PRODUCING HEAVY RAINFALL WITH LOW VSBY. MVFR CIGS
WILL LIKELY OCCUR AFTER THE MAIN AREA OF SHRA/TSRA SATURDAY
MORNING...WITH MVFR CIGS LIKELY CONTINUING THRU THE EARLY AFTN.
WINDS WILL BE SOUTH/SE TONIGHT...BECOMING WEST/NW BY SATURDAY
MORNING.

KMSP...

AN ISOLD SHRA IS POSSIBLE BETWEEN 3-6Z...BUT CONFIDENCE IS VERY
LOW. THE MAIN LINE OF SHRA/TSRA WILL OCCUR AFT 9Z...WITH HIGHER
CONFIDENCE ARND 10-12Z. MVFR CIGS ARE POSSIBLE AS WINDS SHIFT TO
THE WEST/NW DURING THE MORNING...AND LINGER DURING THE EARLY
AFTN.

/OUTLOOK FOR KMSP/

SUN...VFR WITH TSRA/SHRA POSSIBLE OVERNIGHT. WINDS W AT 5-10 KT.
MON...VFR. WIND NW AT 5-10 KT.
TUE...VFR. CHC TSRA/SHRA. WINDS E AT 5-10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...RAH
AVIATION...JLT
Hazardous weather outlook, Jun 19, 6:24 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
624 PM CDT FRI JUN 19 2015

MNZ041>044-047>051-054>059-064>068-073>076-082-083-091-092-202330-
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-REDWOOD-BROWN-
NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
624 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL MOVE INTO WESTERN MINNESOTA AFTER
MIDNIGHT TONIGHT...AND RACE EASTWARD ACROSS SOUTHERN AND CENTRAL
MINNESOTA OVERNIGHT.

THERE WILL BE A RISK FOR DAMAGING WINDS AS THIS LINE MOVES ACROSS
MINNESOTA...PRIMARILY WEST OF THE INTERSTATE 35 CORRIDOR. TORRENTIAL
DOWNPOURS LEADING TO PONDING OF WATER ON ROADWAYS WILL ALSO BE OF
CONCERN...AS WELL AS THE POTENTIAL FOR A FEW OCCURRENCES OF LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS MAY REDEVELOP ON SATURDAY AFTERNOON...BUT THE
THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME.

PERIODS OF THUNDERSTORMS ARE EXPECTED FROM SUNDAY AFTERNOON
THROUGH NEXT WEEK. AT THIS TIME THE THREAT FOR SEVERE STORMS
APPEARS LOW...ALTHOUGH HEAVY RAINFALL WILL BE OF CONCERN IN
LOCATIONS THAT RECEIVE REPEATED BOUTS OF THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT IN WESTERN
MINNESOTA.

MNZ045-052-053-060>063-069-070-077-078-084-085-093-WIZ014>016-
023>028-202330-
KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SCOTT-
DAKOTA-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
624 PM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A LINE OF STRONG THUNDERSTORMS IS EXPECTED TO REACH THE
INTERSTATE 35 CORRIDOR AROUND DAYBREAK SATURDAY. THERE WILL BE A
RISK FOR DAMAGING WINDS. TORRENTIAL DOWNPOURS LEADING TO PONDING
OF WATER ON ROADWAYS WILL ALSO BE OF CONCERN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS MAY REDEVELOP SATURDAY AFTERNOON...BUT THE THREAT
FOR SEVERE WEATHER IS LOW AT THIS TIME.

PERIODS OF THUNDERSTORMS ARE EXPECTED FROM SUNDAY AFTERNOON
THROUGH NEXT WEEK. AT THIS TIME THE THREAT FOR SEVERE STORMS
APPEARS LOW...ALTHOUGH HEAVY RAINFALL WILL BE OF CONCERN IN
LOCATIONS THAT RECEIVE REPEATED BOUTS OF THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED EAST OF INTERSTATE 35.

JLT

In the hours before

Special weather statement, Jun 19, 10:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1040 PM CDT FRI JUN 19 2015

MNZ082-091-200430-
WATONWAN-MARTIN-
1040 PM CDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MARTIN AND SOUTHWESTERN
WATONWAN COUNTIES...

AT 1039 PM CDT...A STRONG THUNDERSTORM WAS NEAR BERGEN...OR NEAR
WINDOM...MOVING EAST AT 40 MPH. THE STORM WILL CROSS INTO
SOUTHWESTERN WATONWAN AND WESTERN MARTIN COUNTIES BY 1055 PM.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRMONT...SHERBURN...TRUMAN...TRIMONT...WELCOME...ORMSBY...ODIN...
FOXLAKE AND WILBERT.

THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 100.

LAT...LON 4359 9485 4390 9486 4391 9485 4386 9439
      4355 9453
TIME...MOT...LOC 0339Z 285DEG 33KT 4382 9506

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:59 AM CDTSevere Thunderstorm WarningMPXBrown, Redwood, Yellow Medicine46 min
Jun 20, 4:06 AM CDTSpecial Weather StatementMPXLac qui Parle, Yellow Medicine24 min
Jun 20, 4:14 AM CDTSevere Thunderstorm WarningMPXRenville, Sibley46 min
Jun 20, 4:26 AM CDTSevere Thunderstorm WarningMPXBrown, Nicollet, Watonwan34 min
Jun 20, 4:35 AM CDTSpecial Weather StatementMPXMartin25 min
Jun 20, 4:44 AM CDTSpecial Weather StatementMPXMcLeod, Sibley31 min
Jun 20, 4:46 AM CDTSpecial Weather StatementMPXKandiyohi, Meeker, Sherburne, Wright119 min
Jun 20, 4:54 AM CDTSpecial Weather StatementMPXBlue Earth, Nicollet36 min
Jun 20, 5:05 AM CDTSpecial Weather StatementMPXFaribault40 min
Jun 20, 5:40 AM CDTSpecial Weather StatementMPXFreeborn35 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.